Alert archive / Colorado / High Wind Warnings in 2025
High Wind Warning 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Mar 13, 2025, 1:47 PM MDT for 8 counties in Colorado. It took effect at Mar 14, 2025, 9:00 AM MDT. It was in force for 11 hr. 25 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 13, 2025, 1:47 PM MDT (19:47 UTC)
- In effect from
- Mar 14, 2025, 9:00 AM MDT
- Expired
- Mar 14, 2025, 8:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Elbert County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 109 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 10:19 AM MDT | NON-TSTM WND GST 59 | 1 E Limon, CO | ASOS station KLIC Limon. |
| Mar 14, 11:36 AM MDT | NON-TSTM WND GST 82 | 8 Nnw Boyero, CO | Mesonet station UP711 7.7 NW Boyero (UPR). |
| Mar 14, 11:45 AM MDT | NON-TSTM WND GST 64 | 7 Ssw Hugo, CO | Mesonet station EW9214 Hugo. |
| Mar 14, 12:05 PM MDT | NON-TSTM WND GST 63 | 3 Sw Holyoke, CO | Mesonet station AW276 HOLYOKE. |
| Mar 14, 12:22 PM MDT | NON-TSTM WND GST 63 | 8 S Holyoke, CO | Mesonet station CO048 US 385 Holyoke. |
| Mar 14, 12:59 PM MDT | NON-TSTM WND GST 62 | 6 S New Raymer, CO | Roof partially blown off outbuilding. Wind gust measured on Davis Weather Station. |
| Mar 14, 1:49 PM MDT | NON-TSTM WND GST 58 | 2 Nne New Raymer, CO | AWOS station K1NW 1 NNE New Raymer. |
| Mar 14, 2:04 PM MDT | NON-TSTM WND GST 65 | 5 Nnw Nunn, CO | Mesonet station UP718 4.9 N Nunn (UPR). |
| Mar 14, 2:09 PM MDT | NON-TSTM WND GST 62 | 1 Sse Eaton, CO | Mesonet station UP306 1.2 S Eaton (UPR). |
| Mar 14, 2:13 PM MDT | NON-TSTM WND GST 70 | 2 Ese Sterling, CO | Mesonet station CO035 I-76 Sterling. |
| Mar 14, 2:19 PM MDT | NON-TSTM WND GST 61 | 1 Nnw Akron, CO | AWOS station KAKO Akron. |
| Mar 14, 2:23 PM MDT | NON-TSTM WND GST 61 | 1 Nnw Briggsdale, CO | Mesonet station CO043 Briggsdale. |
| Mar 14, 2:23 PM MDT | NON-TSTM WND GST 63 | Nunn, CO | Mesonet station CO171 Nunn. |
| Mar 14, 2:35 PM MDT | NON-TSTM WND GST 58 | 3 Wsw Sterling, CO | AWOS station KSTK Sterling. |
| Mar 14, 2:39 PM MDT | NON-TSTM WND GST 65 | 1 Ene Milliken, CO | Mesonet station GW3548 MILLIKEN. |
| Mar 14, 2:44 PM MDT | NON-TSTM WND GST 64 | 2 Ene Wiggins, CO | Mesonet station CO039 Wiggins Bijou Creek. |
| Mar 14, 2:52 PM MDT | NON-TSTM WND GST 70 | 1 W Masters, CO | Mesonet station CO222 Dearfield. |
| Mar 14, 3:03 PM MDT | NON-TSTM WND GST 58 | 2 Se Julesburg, CO | Mesonet station CO034 I-76 Julesburg. |
| Mar 14, 4:13 PM MDT | NON-TSTM WND GST 58 | 1 Sse Agate, CO | Mesonet station UP693 Agate. |
| Mar 14, 4:26 PM MDT | NON-TSTM WND GST 63 | 1 E Limon, CO | ASOS station KLIC Limon. |
| Mar 14, 4:27 PM MDT | NON-TSTM WND GST 60 | 3 Ese Limon, CO | Mesonet station UP731 3.2 SE Limon (UPR). |
| Mar 14, 4:27 PM MDT | NON-TSTM WND GST 67 | 3 S Cedar Point, CO | Mesonet station CO066 Cedar Point. |
| Mar 14, 4:30 PM MDT | NON-TSTM WND GST 63 | Hugo, CO | Mesonet station EW0539 Hugo. |
| Mar 14, 4:46 PM MDT | NON-TSTM WND GST 58 | 4 W Peetz, CO | AWOS station K1JW Peetz. |
| Mar 14, 4:48 PM MDT | NON-TSTM WND GST 58 | 5 N Pawnee Pass, CO | AWOS station K1MW Sterling 15 WNW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.8 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3075 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
971 WWUS75 KBOU 131947 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 147 PM MDT Thu Mar 13 2025 COZ042-044-046>051-141215- /O.UPG.KBOU.HW.A.0003.250314T1400Z-250315T0200Z/ /O.NEW.KBOU.HW.W.0004.250314T1500Z-250315T0200Z/ Northeast Weld County-Morgan County-North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Southeast Elbert County Below 6000 Feet/South Lincoln County-Logan County- Washington County-Sedgwick County-Phillips County- Including the cities of Crook, Brush, Grover, Briggsdale, Agate, Pawnee Buttes, Otis, Ovid, Amherst, Limon, Punkin Center, Peetz, Goodrich, Matheson, Merino, Stoneham, Karval, Sedgwick, Wiggins, Julesburg, Kutch, Hugo, Last Chance, Haxtun, Cope, Holyoke, Fort Morgan, Akron, Raymer, Sterling, and Forder 147 PM MDT Thu Mar 13 2025 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 8 PM MDT FRIDAY... * WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Briggsdale, Fort Morgan, Limon, Southern Lincoln County, Sterling, Akron, Julesburg, and Holyoke. * WHEN...From 9 AM to 8 PM MDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service, visit https://weather.gov/bou Meier
3 follow-up statements
395 WWUS75 KBOU 140840 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 240 AM MDT Fri Mar 14 2025 COZ042-044-046>051-150200- /O.CON.KBOU.HW.W.0004.250314T1500Z-250315T0200Z/ Northeast Weld County-Morgan County-North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Southeast Elbert County Below 6000 Feet/South Lincoln County-Logan County- Washington County-Sedgwick County-Phillips County- Including the cities of Hugo, Matheson, Wiggins, Crook, Amherst, Karval, Stoneham, Last Chance, Briggsdale, Otis, Brush, Holyoke, Akron, Forder, Limon, Sterling, Pawnee Buttes, Ovid, Kutch, Fort Morgan, Agate, Goodrich, Punkin Center, Haxtun, Sedgwick, Grover, Julesburg, Cope, Raymer, Merino, and Peetz 240 AM MDT Fri Mar 14 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING... * WHAT...Northwest winds 30 to 45 mph with gusts up to 65 mph expected. * WHERE...Briggsdale, Fort Morgan, Limon, Southern Lincoln County, Sterling, Akron, Julesburg, and Holyoke. * WHEN...From 9 AM this morning to 8 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Blowing dust may reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service, visit https://weather.gov/bou Hiris
259 WWUS75 KBOU 142249 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 449 PM MDT Fri Mar 14 2025 COZ042-044-046>051-150200- /O.CON.KBOU.HW.W.0004.000000T0000Z-250315T0200Z/ Northeast Weld County-Morgan County-North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Southeast Elbert County Below 6000 Feet/South Lincoln County-Logan County- Washington County-Sedgwick County-Phillips County- Including the cities of Amherst, Ovid, Otis, Julesburg, Peetz, Punkin Center, Limon, Sterling, Hugo, Raymer, Stoneham, Merino, Agate, Goodrich, Crook, Briggsdale, Last Chance, Brush, Holyoke, Karval, Haxtun, Kutch, Matheson, Wiggins, Fort Morgan, Sedgwick, Pawnee Buttes, Grover, Forder, Akron, and Cope 449 PM MDT Fri Mar 14 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts around 60 mph. Areas of blowing dust. * WHERE...The northeast and east central plains of Colorado... including Briggsdale, Fort Morgan, Limon, Southern Lincoln County, Sterling, Akron, Julesburg, and Holyoke. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Blowing dust may reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service, visit https://weather.gov/bou Barjenbruch
731 WWUS75 KBOU 150137 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 737 PM MDT Fri Mar 14 2025 COZ042-044-046>051-150245- /O.EXP.KBOU.HW.W.0004.000000T0000Z-250315T0200Z/ Northeast Weld County-Morgan County-North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Southeast Elbert County Below 6000 Feet/South Lincoln County-Logan County- Washington County-Sedgwick County-Phillips County- Including the cities of Raymer, Ovid, Agate, Julesburg, Limon, Forder, Fort Morgan, Briggsdale, Kutch, Matheson, Cope, Karval, Sedgwick, Last Chance, Goodrich, Akron, Brush, Peetz, Haxtun, Hugo, Stoneham, Sterling, Amherst, Crook, Merino, Holyoke, Grover, Pawnee Buttes, Punkin Center, Otis, and Wiggins 737 PM MDT Fri Mar 14 2025 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... While winds are still gusty, the threat of high and damaging winds has ended. Winds will diminish further this evening and overnight. $$ For more information from the National Weather Service, visit https://weather.gov/bou Barjenbruch
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Mar 13, 9:38 AM MDT, 4 hours 9 minutes earlier. Its key messages:
- One more day of well above normal temperatures, along with elevated to critical fire weather conditions across the plains.
- Potent, quick moving storm system still on schedule to end the week. Mountain snow likely tonight into Friday, with rain and snow, along with very windy conditions, for the plains during the day Friday.
- Warmer and drier for Sunday and Monday with increasing fire danger.
- Monitoring another potential impactful system by mid-week next week.
Area forecast discussion, Mar 13, 9:38 AM MDT, 4 hours 9 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 938 AM MDT Thu Mar 13 2025 .KEY MESSAGES... - One more day of well above normal temperatures, along with elevated to critical fire weather conditions across the plains. - Potent, quick moving storm system still on schedule to end the week. Mountain snow likely tonight into Friday, with rain and snow, along with very windy conditions, for the plains during the day Friday. - Warmer and drier for Sunday and Monday with increasing fire danger. - Monitoring another potential impactful system by mid-week next week. && .UPDATE... Issued at 937 AM MDT Thu Mar 13 2025 Southwest flow aloft ahead of an upper level trough off to the west will bring another warm and dry day. High clouds increase mid to late afternoon as the trough to the west nears the region. Going forecast on track with only minor tweaks to winds and clouds to line up with the current trends. && .SHORT TERM /Through Tonight/... Issued at 332 AM MDT Thu Mar 13 2025 The upper level ridge is shifting east of the forecast area this morning, and has been replaced by broad southwesterly flow aloft. Further west, the axis of a deep, broad upper trough is approaching the Pacific coastline this morning. This trough should quickly advance eastward today and tonight, with guidance in good agreement that the primary shortwave will be ejecting out of northern New Mexico by Friday morning. In response to the approaching shortwave, a fairly deep lee trough is expected to develop today, with gusty winds likely to the south and east. This generally looks to setup from the Palmer Divide towards Sterling, with lighter winds across most of the Denver metro and northern plains. Temperatures will remain well above normal today with 700mb temperatures roughly 1C warmer than yesterday - leading to highs again in the upper 60s to perhaps low 70s. The warm and dry conditions will lead to continued elevated/critical fire weather conditions across the lower elevations - see the Fire Weather section below for additional details. We should see snow showers begin to develop across the high country late this evening through the overnight hours, as moderate to strong QG ascent spreads across the region. It will take some time for the column to fully saturate, so only light snow is forecast through 12z Friday. && .LONG TERM /Friday through Wednesday/... Issued at 332 AM MDT Thu Mar 13 2025 Friday will begin with an upper-level trough closing off as it passes across the Rockies. At the surface, an associated surface low will deepen over eastern Colorado. Overnight mountain snow showers will ramp up early Friday morning as the greatest QG ascent will be sliding east across the forecast area. Models have stayed pretty consistent that this event will see the most impacts from wind. While our mountains will get in on some snowfall accumulations, our lower elevations will largely see precipitation in the form of rain. There will be a few hours early Friday morning where temperatures will be cold enough to see some light snow accumulations along the Front Range Foothills and Palmer Divide, but temperatures are expected to warm into the upper 40s across the plains by late Friday morning that would bring a transition to rain across the northern plains. As the surface low deepens and quickly makes an exit into Kansas, NNW surface winds will increase and bring downsloping winds off the Cheyenne Ridge, as well as upslope flow to the Palmer Divide and adjacent plains. This will result in the Palmer Divide and adjacent plains being the most likely area outside of the mountains to see some light accumulations, whereas areas south of the Cheyenne Ridge will have to contend with compressional warming limiting precipitation amounts. With regards to the winds, a tight pressure gradient will lead to prevailing winds between 35-45 mph across the eastern plains, with gusts between 55 to 65 mph through the afternoon. The current High Wind Watch will remain in tact and has been expanded to include northern Weld County and Morgan County as well. With the high winds and expected snowfall for eastern Elbert and Lincoln Counties, there is still a chance that some travel may be hindered by blowing snow causing lowered visibilities along I-70 in these locations. Blowing dust may become an issue in areas with little precipitation as well. The combination of high winds and snow will also present reduced visiblities across the mountains, where patchy blowing snow is expected. While the majority of the snowfall with this system is expected on the Western Slope, we are expecting 2 to 6" for the Gore Range and Front Range Mountains, along and north of I-70, with some slightly higher amounts for the Park Range. Windy conditions will improve from west to east across the plains as the surface low quickly departs towards the Midwest, and wind highlights should be allowed to expire by late in the evening. Mountain snow will also taper off by Friday evening and should see clearing skies overnight for the plains. NW flow aloft will set in for Saturday as upper ridging begins to rebuild in the west. Enough moisture will remain to allow mountain snow showers to redevelop Saturday afternoon as a passing disturbance in the NW flow, orographics, and steepening lapse rates will bring a few additional inches into early Sunday morning. Across the plains, dry conditions are expected with temperatures in the mid to upper 40s to low 50s. Sunday and Monday will warm back up as the upper ridging continues to build and pushes east over the forecast area. With dry conditions expected through Monday across the plains, elevated fire weather conditions are expected Sunday as high temperatures reach 60 and relative humidities lower into the mid teens. Further warming and drying will take place on Monday, dropping relative humidities into the low teens. With enhanced SW winds expected to gust between 25 to 30 mph, we could see another critical fire weather day for a large portion of the lower elevations. Ensembles still show a few discrepancies with the next expected system, but it looks like snow will return to the mountains late Monday night/early Tuesday morning, with rain and snow expected to develop across the lower elevations by Tuesday, as a deepening surface trough over northeast Wyoming drops a cold front south into Colorado. Temperatures are much colder with this next system which looks more conducive to some accumulating snowfall for the lower elevations than Friday's storm system. We will continue to monitor to see how things evolve. && .AVIATION /12Z TAFS through 12Z Friday/... Issued at 541 AM MDT Thu Mar 13 2025 VFR through the TAF period. Drainage flow should become more variable later this morning into the early afternoon as a lee cyclone develops. This still looks to set up somewhere between APA/BKF. Steady but gusty southwesterly winds are expected south and east of the boundary with lighter east/northeast to the north of this feature. As the cyclone drifts away from the terminals there may be a couple hour period of stronger northwesterlies at DEN but not sure on the timing for that. Drainage winds will develop this evening, with a gradual turn back towards the west overnight. Gusty northwesterly winds should develop at the terminals shortly after 12z, with a few hours of light rain or snow showers also possible. && .FIRE WEATHER... Issued at 332 AM MDT Thu Mar 13 2025 Elevated to critical fire weather conditions are forecast today across the plains. Warm and dry air will lead to relative humidity values of 10-15 percent. Critical fire weather conditions are forecast on the east side of a developing lee trough where wind gusts of 25-35 mph will be likely this afternoon. There remains some uncertainty with where the strongest winds develop... but the general model consensus is for this to set up along and east of a Kiowa/Akron/Sedgwick line. Did consider adding Fire Weather Zone 241 into the existing Red Flag Warning but not confident we get enough overlap of critical RH and winds there... so left the existing highlight as is. && .BOU WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Friday morning through Friday evening for COZ042-044-046>051. Red Flag Warning until 8 PM MDT this evening for COZ246-247- 249>251. && UPDATE...Meier SHORT TERM...Hiris LONG TERM...Bonner AVIATION...Hiris FIRE WEATHER...Hiris
Hazardous weather outlook, Mar 13, 10:06 AM MDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1006 AM MDT Thu Mar 13 2025 COZ030>051-141615- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1006 AM MDT Thu Mar 13 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Warm and dry weather will continue today. Gusty winds across the far eastern plains will lead to critical fire weather conditions this afternoon, mainly along and east of a line from Kiowa to Akron to Sedgwick. Elevated fire weather conditions are forecast for the urban corridor where winds will be lighter. Light snow is expected across the mountains tonight as a storm system approaches. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A strong and quick-moving storm system will pass through the area Friday. High winds up to 60 mph will be possible across the plains. This system will also bring accumulating snow and poor travel conditions across the mountains. Warm, dry and breezy conditions may lead to areas of critical fire weather conditions Sunday and particularly Monday. Another storm system looks slated to impact the state Tuesday into Wednesday, with snow for the mountains and potential for winter weather impacts to the lower elevations as well. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 2:02 PM MDT | Winter Weather Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 24 hr |
Nearby
High Wind Warnings in Colorado, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.